MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT

NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT
Model Number AG-920RA
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unit was returned for evaluation.The unit was cleaned and evaluated.The reported problem was duplicated.When tested, the gas unit giving off a noise and displayed a change water trap alarm.The gas sensor and water trap receptacle dry line was replaced.All steps of the maintenance check sheet were tested and completed per the service manual.The unit completed 3 days of extended testing and operates to manufacturers' specification.
 
Event or Problem Description
The customer reports that the multi gas unit is not taking an accurate reading.The device is running louder than usual and giving a calibration error when connected to the bedside monitor.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint on 7/18/2018 customer stated that gas unit was not taking accurate reading, running louder than usual, and has a calibration error when connected to a bsm.Nka repair center evaluated the device.Gas unit was observed to be making a humming noise, as well as displaying a message to replace water trap.Gas sensor, cd-237p, as well as regular maintenance items (water trap and disposable sampling line) were recommended to be replaced.Customer opted to buy a replacement unit, rather than repair the current one.Service requested: evaluation.Service performed: evaluation.Investigation result: operator's manual revision j stated that gas calibration should be performed yearly for stable measuring accuracy.When the accuracy is not appropriate, perform gas calibration.The maintenance history for this device is unknown.Particularly, how often the water trap, sampling line, and water trap receptacles are replaced to ensure accuracy and proper functioning of the gas sensor.Device was put into service on 10/24/2012.Service history for this device shows this is an isolated incident.As maintenance and usage information for the gas unit is not available, the root cause for the failed sensor cd-237p could not be determined.Device functioned as intended past the five-year warranty period.Review of the device history record (dhr) shows that the unit has no history of ncmr, refurbishing, or other suspected defects.Additional information: if follow-up, what type? additional information.

Brand Name
AG-920RA
Common Device Name
MULTI-GAS UNIT
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7789700
Report Number8030229-2018-00321
Device Sequence Number13774889
Product Code CCK
UDI-Device Identifier00841983103162
UDI-Public00841983103162
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K020046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
Report Date (Section F) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAG-920RA
Device Catalogue NumberAG-920RA
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/22/2019
Device Age72 MO
Event Location Hospital
Date Report to Manufacturer10/22/2019
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA10/22/2019